MAUDE Adverse Event Report: EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; PULMONARY VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; PULMONARY VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9600LDS26A
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still ongoing.
 
Event or Problem Description
As reported by the field clinical specialist (fcs), during a transfemoral tpvr procedure with a 26 mm sapien 3 valve, the commander delivery system balloon ruptured at the end of inflation due to a calcified pulmonary conduit.The valve was deployed and the delivery system and 24fr dryseal were removed as a unit without complication.A 26mm atlas gold balloon was inserted to post dilate without complication.The patient was transferred to the unit in stable condition.
 
Additional Manufacturer Narrative
Correction to h6 based on additional information.The returned device was evaluated, and the following was observed: radial balloon burst at the central area of the inflation balloon.No missing balloon material.Distal end separated by engineers in effort to take out the sheath.Per the instructions for use (ifu), balloon rupture is a potential risk of the tavr procedure.The complaint for balloon burst was confirmed upon visual inspection of the returned device.However, no manufacturing non-conformance was identified during the evaluation.Dimensional inspection of the returned balloon revealed that the balloon wall thickness was within specification.No visual abnormalities were observed on the returned sample.An existing technical summary written by edwards lifesciences has been documented for root cause analysis on balloon bursts in a calcified landing zone.The technical summary provides a rationale as to why it is unlikely that a product defect or manufacturing non-conformance contributed to this type of event, including factors on why deployment of balloons on thv delivery systems are subject to increased risk of burst in a calcified landing zone.As per reported, 'the commander delivery system balloon ruptured at the end of inflation due to a calcified pulmonary conduit'.The presence of calcification can create a challenging anatomy for balloon inflation.While the balloons are sufficiently designed and tested for rated burst pressures well above their inflation pressure, calcified nodules can compromise the structure of the balloon wall via following mechanisms such as puncture, local overstretching, open cell impingement, or stress concentration.In this case, the commander delivery system balloon ruptured at the end of inflation due to a calcified pulmonary conduit.This is fda mdr reportable.The ifu and training manuals have been reviewed and no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.No corrective or preventative actions are required at this time.

Brand Name
COMMANDER DELIVERY SYSTEM
Common Device Name
PULMONARY VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key15734548
Report Number2015691-2022-09016
Device Sequence Number2859227
Product Code NPV
UDI-Device Identifier00690103193954
UDI-Public(01)00690103193954(17)230922(10)64005369
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P200015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2023
Device Model Number9600LDS26A
Device Catalogue Number9600LDS26A
Device Lot Number64005369
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2022
Supplement Date Received by Manufacturer01/07/2023
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date01/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown